New Meds and hoping what I’m going th... - Anxiety and Depre...

Anxiety and Depression Support

58,318 members58,401 posts

New Meds and hoping what I’m going through is just side effects?

rstaffo2 profile image
rstaffo2

Two weeks ago I started taking Escitalopram 20mg for my depression. I also have Alprazolam 0.5 for panic attacks. The last few days I have had to take the alprazolam more often then normal because I started getting head ache off and on and o course it set my panic attacks off thinking something is totally wrong.

Could it just be my brain and body still getting use to the Escitalopram?

11 Replies

The escitalopam was a killer for me (almost literally!) I had horrendous headaches, insomnia, nightmares, panic attacks, suicidal thoughts, started self harming, obsessive thinking....tbh I wouldn't recommend it but I know it works really well for some but if you've been taking it a while and oy now started the headaches I would get it reviewed a d possibly changed - sorry

Hi Brian, I've been on Lexapro for over 5 years now and actually got off my benzos.

Didn't need them anymore. Lexapro like any other SSRI does take 4-6 weeks to reach

full efficacy and a little more if the dose is upped during that time. You say that you are

on 20mg in the last 2 weeks. I may not be a doctor but I will tell you that is the dose

I am on and it was just recently increased. I started at 10mg and then after a couple

weeks went to 15mg where I stayed for the last 4 years. It could just be that the dose

is too large for you right now and causing the headaches. You have to expect some

side effects but when they disrupt your day, it's always best to call your prescribing

physician to let him know.

Maybe with an adjustment you may feel better and not lose the opportunity to see

how much benefit you may get from Lexapro. Your doctor knows best as he has

your health history. I also was on Alprazolam in the beginning. I think if you have

your doctor address these issues, it will bring down your anxiety level and that can

help with the panic attacks. Wish you well. Keep us updated on your p rogress. :) xx

While I know nothing about science or how the meds work, but i do know from experience they do take some time for the side effects to go away. And after a week or two they should be getting better, if not I'd talk to your doctor. you got this! :)

I'm sorry to hear your having side effects. Drugs can cause different side effects with different people. Please watch the xanax due to the addictiveness. Very hard for me to cut back but it's different for everyone please contact your doctor Monday and ask questions

That sucks! Definitely call your doctor and tell him what is going on.

I had bad side effects on escitalopram. I was sick and had headaches all day everyday. Eventually I had to come off of it but my doctor said side effects seem to be at their worst in the beginning and if you can get through them they should subside. If side effects are too hard to deal with or they dont go away you should change meds. I hope everything works out for the best❤

Hidden profile image
Hidden

I would talk to your doctor very soon. It does take about 8 weeks I was told when I started it. I took the same medicine and my panic increased with Escitalopram and ended up going on Cymbalta and I take Klonopin for anxiety but at 3 mg a day.

I’m on Lexapro now and when I started it, omg I thought something was very wrong but turns out i needed time to adjust.

Hidden profile image
Hidden

First please be careful with the alprazalom it is addictive.i use to take it.it is a short use drug.ask your dr.for a drug that is not addicting.withdrawls are horrible.i QUESS if you have severe anxiety take it because it does work.i now take VISTERAL .ASK YOUR DR.ABOUT IT.its not addicting.good luck.

I agree with letting your doctor know and giving yourself time to adjust. Lexapro made me very nauseated for the first couple of weeks and then that went away. I would keep a symptom diary so you can tell whether side-effects are staying the same or going up or down. And my therapist recommends scheduling specific times to worry. So you could say to yourself, "From 7 pm-7:15 pm tonight I will worry that I may have an incurable brain tumor." I know that sounds nuts, but it's been helpful to me. Hang in there. It's a tough time. Be nice and gentle with yourself.

I took this medicine for 15 years. I dont recall having any side effects except increased appetite. Unfortunately you need to CALL YOUR DOCTOR and explain what you're experiencing.

You may also like...